MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyphema (1911); Intraocular Pressure Increased (1937); Pain (1994); Loss of Vision (2139)
Date of Event 07/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded by the customer and is not available for evaluation.The device history records were reviewed for this manufacturing lot and there were no non-conformities believed to be related to the reported event.Hyphema, iop elevation, and decreased visual acuity are identified in the device labeling as known inherent risks of glaucoma stent surgery.(b)(4).Submitted to fda: 8/11/2016.
 
Event or Problem Description
The surgeon initially reported being unable to implant the istent due to compromised visualization.Clinical follow-up was requested and on 7/22/2016 the surgeon provided the following additional event details.The patient presented with recurring or persistent unresolving hyphema persisting after 1 week post operation with elevated intraocular pressure and decreased visual acuity.On 7/22/2016 the surgeon reported that the patient was doing well with a visual acuity of 20/60 and iop 10 mm hg.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Clinical follow-up was requested and on (b)(6) 2016 the surgeon provided the following additional event details.The patient was un-medicated at the time of the post-operative iop elevation onset.The patient was placed on more glaucoma medications compared to pre-operation in order to treat the elevated iop post-operatively.The surgeon first prescribed simbrinza tid, timolol bid, and diamox po bid and then decreased to just simbrinza bid at the 1 month post-operative visit.The iop rise resulted in corneal edema, bcva loss of greater than 2 lines compared to pre-operation and eye pain.In the surgeon's opinion the iop rise was due to steroid responder and hyphema.The elevated iop was treated with eye drops and diamox.The hyphema (and subsequent elevated iop) was treated through surgical intervention on (b)(6) 2016 in which the surgeon burped the wound.The patient was not taking any anticoagulant medications pre-operatively or post-operatively.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Additional follow-up was received on 10/19/2016 and the surgeon provided the following details.The patient stated that their vision had significantly improved on their last visit and the surgeon reported that their iop was under control with medication.The adverse events were reported to have resolved with a few red blood cells still present in the anterior chamber.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
26051 merit circle, suite 103
laguna hills CA 92653
MDR Report Key5869538
Report Number2032546-2016-00049
Device Sequence Number10873161
Product Code OGO
UDI-Device Identifier00853704002005
UDI-Public01008537040020051010649317181130
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberGTS100R
Device Lot Number106493
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/22/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/11/2016
Supplement Report FDA Received Date10/18/2016
10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR